MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1 XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1 XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturer reference number: 3008452825-2020-00420, 3005334138-2020-00365, 9680001-2020-00047.During an atrial fibrillation ablation procedure, a pericardial effusion occurred.Access was obtained via transseptal puncture and mapping was completed.Following mapping the ablation catheter was introduced and used to isolate the veins.After ablation the patient reported chest pain and tightness.An echocardiogram confirmed an effusion in the pericardium.Heparin was reversed and a pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott devices.

Brand Name
BRK-1 XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key10430406
Report Number3008452825-2020-00421
Device Sequence Number2889500
Product Code DRC
UDI-Device Identifier05414734205191
UDI-Public05414734205191
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K122587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberG407212
Device Catalogue NumberG407212
Device Lot Number7076107
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR HD GRID CATHETER; AGILIS INTRODUCER; TACTICATH QUARTZ CATHETER
Outcome Attributed to Adverse Event Required Intervention;